# SDR 95ZZZM243

- Difficulty date: July 11, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N951R
- Make and model: Doug DC-8-63
- Aircraft serial: 46092
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Pin
- Part number: 47783031
- Condition: Sheared
- Location: Rt Mlg
- Part time: 5,870 hours
- Component: Doug, 5759145506
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLT NR 003 31J-KCLT, DURING GEAR RETRACTION AFTER TAKEOFF FELT A HUGE THUD WITH AIRCRAFT SHUDDER.  RESULTING INDICATIONS WERE RED GEAR UNSAFE LIGHT AND RED DOOR UNLATCHED LIGHT ON MAIN AND NOSE GEAR.  LIGHTS OUT WITH GEAR HANDLE UP.  PROCEEDED WITH EMERGENCY CHECK LIST PRIOR TO RETURNING TO 31J.  EMERGENCY DECLARED AND LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE RT MLG RETRACT PIN SHEARED.  REMOVED AND REPLACED RT MLG RETRACT PIN, DOWN LOCK SWITCH, AND CONNECTOR.  GEAR RETRACTION WAS SATISFACTORY PER MM CHAPTER 32.
